Paxil Withdrawal/Cymbalta

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 6/6/2009 2:44 PM (GMT -7)   
I am quitting Paxil, which my doctor has bluntly stated would make me feel awful. It has been 2 days. I am starting to feel bad and I know it will get worse. My question is, How bad will it get? From anyone who has come off Paxil, please let me know your experience.
 
Also, whenever I decide is best, I can start taking my Cymbalta. I know switching meds can be a hard thing to do and probably requires some sort of skill, so to speak. But, Im wondering, if I start taking it now, will some of the ingredients replace those Im losing from Paxil and kind of soften that blow? Or will I just experience extreme withdrawal ALONG with side effects from the Cymbalta?
 
My doc said I could pretty much start when I felt it was right...maybe give it a few days. Its been 2 without Paxil, which is approx the half life... I guess Im just nervous about the transition. Thats normal, I know. I just have a vacation this coming weekend and I dont want to be feeling like I want to jump off the balcony when I go, so to speak.... I mean, I know you guys must understand my caution. I just have alot going on and Im really nervous about all the different things I may feel during this transition...
 
Any advice? Should I just do it and get it over with? I tend to be a rip-the-bandaid-off kind of person anyways... I just want to get it over with.... Thanks
Lyrica(15 months on-quit Feb. 09),Paxil(10-11 months, quit 6-4-09) Starting Cymbalta and Rozerem Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new doc thinks I could have Dysthymia or Borderline Personality Disorder...
www.myspace.com/wilson_gal22
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
    "Im going to smile like nothing is wrong, talk like everything is perfect, act like its all a dream, and pretend its not hurting me."


gentleman k
Regular Member


Date Joined May 2009
Total Posts : 87
   Posted 6/6/2009 7:39 PM (GMT -7)   

Did you try to go off Paxil gradually? It is best to go off gradually,rather than to just completely stop it suddenly. Give your system a chance to adjust to the sudden change. Maybe cut your dosage of Paxil in half for a couple of weeks at first, and then slowly taper off for a couple more weeks before going off of it completely. Wishing you the best.

Gentleman K


TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 6/7/2009 2:01 PM (GMT -7)   
He told me to just stop taking it. I only take 10mg a day which is the lowest so.. its hard to taper off.. But, its been 3 days and I just quit and I actually feel okay. I suspected I would be feeling bad by now, but I feel okay. And I started my cymbalta yesterday and I am still feeling okay so..

Not what I expected...but I am glad that I am still feeling okay. Thanks
Lyrica(15 months on-quit Feb. 09),Paxil(10-11 months, quit 6-4-09) Starting Cymbalta and Rozerem Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new doc thinks I could have Dysthymia or Borderline Personality Disorder...
www.myspace.com/wilson_gal22
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
    "Im going to smile like nothing is wrong, talk like everything is perfect, act like its all a dream, and pretend its not hurting me."


gentleman k
Regular Member


Date Joined May 2009
Total Posts : 87
   Posted 6/7/2009 7:26 PM (GMT -7)   
Good luck with the use of cymbalta and hope all goes well!

Gentleman K

TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 6/9/2009 11:22 AM (GMT -7)   
This is a weird question... but is it normal to not have any withdrawal or side effects??

I understand, that makes me lucky.. but I missed my Paxil a few days once and it was horrible so I just expected that same reaction. And I figured starting Cymbalta I would have some side-effects... but, I have felt fine in fact.

Could this be because I stopped Paxil for 2 days and then started the Cymbalta.. perhaps softening the blow?? Is it just a matter of perfect timing?
Lyrica(15 months on-quit Feb. 09),Paxil(10-11 months, quit 6-4-09) Starting Cymbalta and Rozerem Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new doc thinks I could have Dysthymia or Borderline Personality Disorder...
www.myspace.com/wilson_gal22
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
    "Im going to smile like nothing is wrong, talk like everything is perfect, act like its all a dream, and pretend its not hurting me."


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18753
   Posted 6/10/2009 2:27 AM (GMT -7)   
hey tennis, sounds like good timing, good that u have listened to your gut and doc. still may have residual effects, but it sounds like u have transitioned well. keep up the good work. proud of ya, jamie. smilewinkgrin

TeNNiSd0C09
Veteran Member


Date Joined Jul 2007
Total Posts : 1303
   Posted 6/11/2009 1:25 PM (GMT -7)   
UPDATE:

Went to see my psych's nurse today to make sure things are going okay. The first good thing is that I lost 5lbs... but dont tell them its cause my pockets were empty this time! lol Normally I carry a TON of junk in my pockets! lol Next, my heart rate and blood pressure was alot lower than last time. Last time my bp was 153/90 with a pulse of 100... I had been sitting down for like 15 minutes right before that. But, things were more normal this time... Im not having any noticeable side-effects so she said I was good to go. I have an appt with my pdoc in 2 weeks to see how things are going and whether or not I can tell a difference with the Cymbalta...

Thanks
Lyrica(15 months on-quit Feb. 09),Paxil(10-11 months, quit 6-4-09) Starting Cymbalta and Rozerem Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new doc thinks I could have Dysthymia or Borderline Personality Disorder...
www.myspace.com/wilson_gal22
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
    "Im going to smile like nothing is wrong, talk like everything is perfect, act like its all a dream, and pretend its not hurting me."


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18753
   Posted 6/12/2009 5:11 AM (GMT -7)   
good to see that you are doing better! stay positive and keep up the good work, jamie
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:53 PM (GMT -7)
There are a total of 2,733,708 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
394 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, ewafromwarsaw, KAR90, northerner, NiceGuyEddie, Hoshie, rocckyd, Huddie, pmm73, FL, Fairwind, Hilander64, The king, gilly2, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer